MAUDE Adverse Event Report: NUVASIVE NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7905326
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation as product remains in-situ.Radiographs provided confirmed the reported event.As per reporter, it is believed patient condition can have contributed to the event.Labeling review: contraindications: "contraindications include, but are not limited to: patients who are unwilling to restrict activities or follow medical advice; patients with inadequate bone stock or quality." potential adverse events and complications: "as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, infection, decrease in bone density due to stress shielding, pain, discomfort or abnormal sensations due to the presence of the device." patient education: "the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post-operative warnings: "during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2018, a patient underwent cervical procedure.As per reporter approximately 10 months post operative, radiographs indicated a screw breakage.A revision procedure is being planned but has not been confirmed.No patient injury has been reported.

Brand Name
NUVASIVE VUEPOINT OCT SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9157216
Report Number2031966-2019-00241
Device Sequence Number1971689
Product Code KWP
UDI-Device Identifier00887517179326
UDI-Public887517179326
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7905326
Device Lot NumberJK13685
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR